A friend of mine took a propranolol overdose approx. 1 month ago. 3 weeks after had a physical and his enzymes were elevated alkaline phosphatase 201 ast- 52 alt- 115.
What does this mean? His MD gave him a B12 injection and a script for folate. He has not revealed to his MD that he had taken this overdose. He is going for a follow-up tomorrow and tell the doctor. He does not drink and has never taken drugs, untilt his event. This was not his prescription of propranolol, it was a family memebers.
can this be drug induced hepatitis, can it be reversed, or is it usually permanent damage. If in fact this is drug induced hepatitis, does the dmage continue, or did it stop after the drugs were out of his system?
Propanolol is a beta blocker. It is sometimes used in the treatment of an advanced liver disorder (portal hypertension - varices) - BUT abusing it isnt a good thing, I know heart rhythm can be greatly retarded with its use - look online at its hepatoxicity, as I dont know...
As Sir_Osis mentioned propranolol is a beta blocker, which lowers blood pressure and heart rate.
I would imagine that an overdose would severely drop someone's blood pressure...which in turn, would decrease the blood supply to the organs (which obviously includes the liver). This drop in blood supply to the liver could cause a "shock to the liver" and elevate liver enzymes. I have seen where someone's liver enzymes began trending downwards after a similar event occurred.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.